Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 207, NWS Jackson, KY

August 1, 2012Harlan County, Leslie County, Letcher County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 1, 2012, 4:21 PM EDT for Harlan County, Leslie County, Letcher County, Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Aug 1, 2012, 5:00 PM EDT
In force
39 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harlan County, KY, Leslie County, KY, Letcher County, KY

The radar

The Knoxville radar (KMRX), 79 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 4:35 PM EDTTSTM WND DMGRosspoint, KYTREE FELL ON A CAR ON HWY 522. NUMEROUS OTHER TREES DOWNED IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 3:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WUUS53 KJKL 012021
SVRJKL
KYC095-131-133-012100-
/O.NEW.KJKL.SV.W.0207.120801T2021Z-120801T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTH CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 500 PM EDT

* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KEITH...OR NEAR HARLAN...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GATUN...HARLAN GAS...CLOVERTOWN...GRAYS KNOB...REX...KITTS...GOLDEN
  ASH...ROSSPOINT...FARMERS MILL...BLACKJOE...INCLINE...CHEVROLET...
  LENARVE...COXTON...MARTINS FORK LAKE...SMITH...THREE POINT...
  RHEA...BROOKSIDE AND MARY HELEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3669 8346 3695 8345 3702 8284 3699 8283
      3697 8286 3693 8285 3690 8287 3687 8291
      3684 8301 3685 8307 3678 8313 3675 8312
      3674 8314 3674 8319 3668 8337
TIME...MOT...LOC 2021Z 270DEG 35KT 3686 8333
WIND...HAIL 60MPH 1.00IN

$$

KAS
4 follow-up statements
928 
WWUS53 KJKL 012038
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
438 PM EDT WED AUG 1 2012

KYC095-131-133-012100-
/O.CON.KJKL.SV.W.0207.000000T0000Z-120801T2100Z/
LESLIE KY-LETCHER KY-HARLAN KY-
438 PM EDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARLAN...
SOUTHWESTERN LETCHER AND SOUTH CENTRAL LESLIE COUNTIES UNTIL 500 PM
EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CLOVERTOWN...OR NEAR HARLAN...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACKJOE...FARMERS MILL...RHEA...COXTON...CHEVROLET...JONESBURG...
  KELLIOKA...LENARVE...BROOKSIDE...AGES...KENTENIA STATE FOREST...
  PUTNEY...MARY HELEN...MERNA...DIVIDE...THREE POINT...MARTINS FORK
  LAKE...BOBS CREEK...SMITH AND TEN SPOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3668 8340 3696 8338 3702 8284 3699 8283
      3697 8286 3693 8285 3690 8287 3687 8291
      3684 8301 3685 8307 3678 8313 3675 8312
      3674 8314 3674 8319 3668 8337
TIME...MOT...LOC 2038Z 282DEG 9KT 3685 8329
WIND...HAIL 60MPH 1.00IN

$$

JACOBSON
684 
WWUS53 KJKL 012045
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT WED AUG 1 2012

KYC095-131-133-012100-
/O.CON.KJKL.SV.W.0207.000000T0000Z-120801T2100Z/
LESLIE KY-LETCHER KY-HARLAN KY-
445 PM EDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARLAN...
SOUTHWESTERN LETCHER AND SOUTHEASTERN LESLIE COUNTIES UNTIL 500 PM
EDT...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TEN
SPOT...OR 5 MILES EAST OF HARLAN...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  REDBUD...SHORT TOWN...KENVIR...COLTS...SHIELDS...CRANKS...GANO...
  BLACK MOUNTAIN...TOTZ...BENITO...RIDGEWAY...HIGHSPLINT...LEONARD...
  DIZNEY...DIANE...LOUELLEN...BLACK BOTTOM...LEJUNIOR...CLOSPLINT AND
  HIRAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3669 8335 3697 8332 3702 8284 3699 8283
      3697 8286 3693 8285 3690 8287 3687 8291
      3684 8301 3685 8307 3678 8313 3675 8312
      3674 8314 3674 8319
TIME...MOT...LOC 2045Z 281DEG 31KT 3683 8319
WIND...HAIL 60MPH 1.00IN

$$
JACOBSON
182 
WWUS53 KJKL 012052
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT WED AUG 1 2012

KYC095-131-133-012100-
/O.CON.KJKL.SV.W.0207.000000T0000Z-120801T2100Z/
LESLIE KY-LETCHER KY-HARLAN KY-
452 PM EDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HARLAN...SOUTHWESTERN LETCHER AND SOUTHEASTERN LESLIE COUNTIES UNTIL
500 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BAILEY CREEK...OR 8 MILES NORTHEAST OF HARLAN...MOVING EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  COLTS...SHIELDS...BLACK MOUNTAIN...GANO...BENITO...TOTZ...
  RIDGEWAY...GILLEY...HIGHSPLINT...DIZNEY...LEONARD...LOUELLEN...
  BLACK BOTTOM...LEJUNIOR...RILEYVILLE...CLOVER-DARBY...CLOSPLINT...
  GEORGETOWN...RUTHERFORD AND DIANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3672 8327 3698 8326 3702 8284 3699 8283
      3697 8286 3693 8285 3690 8287 3687 8291
      3684 8301 3685 8307 3678 8313 3675 8312
      3674 8314 3674 8319
TIME...MOT...LOC 2053Z 275DEG 20KT 3689 8316
WIND...HAIL 60MPH 1.00IN

$$

JACOBSON
657 
WWUS53 KJKL 012059
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
459 PM EDT WED AUG 1 2012

KYC095-131-133-012110-
/O.EXP.KJKL.SV.W.0207.000000T0000Z-120801T2100Z/
LESLIE KY-LETCHER KY-HARLAN KY-
459 PM EDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARLAN...SOUTHWESTERN
LETCHER AND SOUTHEASTERN LESLIE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3672 8327 3698 8326 3702 8284 3699 8283
      3697 8286 3693 8285 3690 8287 3687 8291
      3684 8301 3685 8307 3678 8313 3675 8312
      3674 8314 3674 8319
TIME...MOT...LOC 2100Z 275DEG 20KT 3689 8311

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:56 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 1, 3:56 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT WED AUG 1 2012

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 356 PM EDT WED AUG 1 2012

ISOLATED TO SCATTERED CONVECTION HAS INITIATED ACROSS THE AREA IN
THE PAST HOUR...MAINLY ALONG AND SOUTH OF THE MOUNTAIN PARKWAY. THE
MAIN TRIGGER IS A PASSING SHORT WAVE TROUGH CURRENTLY MOVING OVERHEAD
OF EASTERN KENTUCKY. A WEAK STATIONARY BOUNDARY HAS ALSO HELPED TO
POOL LOW LEVEL MOISTURE. THE BOUNDARY IS NOW NEAR AN KHTS TO KLAY
LINE. SOME OF THE CONVECTION HAS REACHED SEVERE STATUS...AND SOME
SEVERE STORMS WILL CONTINUE TO BE A THREAT THROUGH EARLY THIS EVENING
UNTIL WE LOSE HEATING AND THE SHORT WAVE TROUGH EXITS OFF TO THE
SOUTHEAST.

THERE SHOULD BE SOME DECENT SUBSIDENCE TONIGHT...SO EXPECT AREAS OF
FOG TO FORM...BECOMING LOCALLY DENSE IN THE DEEPER RIVER VALLEYS AND
WHERE MORE SUSTAINED POCKETS OF RAIN FALL. LOWS WILL BOTTOM OUT IN
THE MID TO UPPER 60S.

THE RIDGE WILL BUILD IN ON THURSDAY AND THURSDAY NIGHT...BRINGING
FAIR WEATHER. HIGHS WILL TOP OUT A BIT WARMER ON THURSDAY...WITH
LOWER 90S...AND SOME MID 90S. LOWS THURSDAY NIGHT WILL BE IN THE 65
TO 70 DEGREE RANGE.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 355 AM EDT WED AUG 1 2012

OVERALL...THE LONG TERM LOOKS TO BE UNSETTLED WITH QUITE A BIT OF
RAIN POTENTIAL OVER THE PERIOD. A BERMUDA HIGH IS EXPECTED TO BE
STRENGTHENING OVER THE ERN U.S. WHILE AN AREA OF LOW PRESSURE GAINS
MOMENTUM OVER CANADIAN PRAIRIES BENEATH A RELATIVELY ZONAL FLOW
ALOFT OVER THE OHIO VALLEY TO START THE PERIOD. RETURN FLOW IS
EXPECTED TO BE UNDER WAY BY FRIDAY...USHERING AMPLE MOISTURE BACK
INTO THE REGION WITH PWATS PROGGED TO BE AROUND 2 INCHES FROM LATE
FRIDAY THROUGH SUNDAY AFTERNOON.

GUIDANCE CONTINUES TO POINT TOWARDS A COUPLE OF SHORT WAVES SKIRTING
THE AREA AROUND THE FRIDAY/SATURDAY TIME FRAME. THE LATEST GFS ALONG
WITH THE GEM ARE STILL ADVERTISING A RATHER POTENT WAVE REACHING THE
TN VALLEY ON FRIDAY IN CONJUNCTION WITH MODEST ISENTROPIC LIFT AT
H85 OVER ERN KY DURING THE AFTERNOON. STILL NOT CONFIDENT ENOUGH TO
GO HIGHER THAN CHANCE AT THIS POINT BUT ANOTHER ROUND OF OFFERINGS
WITH THE SAME SOLUTIONS SHOULD WARRANT A BUMP UP TO LIKELY POPS FOR
AT LEAST PART OF THE CWA ON FRIDAY. SATURDAY IS LOOKING SIMILAR TO
FRIDAY...THOUGH WITH LESS IN THE WAY OF SHORT WAVE TRIGGERS...BUT
ATTAINABLE FCST CONVECTIVE TEMPS IN THE LOWER 80S ALONG WITH ANY
REMNANT BOUNDARIES FROM FRIDAY MAY BE ENOUGH TO GET THINGS GOING
BEFORE OUTFLOW PROCESSES TAKE OVER.

FOCUS THEN SHIFTS TO AN ALBERTA CLIPPER SYSTEM MOVING THROUGH THE
UPPER MIDWEST AND INTO THE GREAT LAKES ON SUNDAY. THE MODELS
CONTINUE TO COME INTO BETTER ALIGNMENT WITH THE TIMING OF THE SYSTEM
OVERALL. FORCING ASSOCIATED WITH THE COLD FRONT LOOKS TO BEGIN
APPROACHING THE AREA ON SUNDAY WITH SHOWERS AND THUNDERSTORMS
OVERSPREADING THE AREA DURING THE AFTERNOON AND EVENING BEFORE UPPER
LEVEL SUPPORT ARRIVES SUNDAY NIGHT INTO MONDAY. MODELS STILL SUGGEST
THE FRONT STALLING OVER THE AREA ON MONDAY AND DESPITE WHAT SHOULD
BE DIMINISHING MOISTURE BY THAT POINT...WILL KEEP CHANCE POPS FOR
MONDAY TO ACCOUNT FOR MODELS TENDENCIES TO BE A LITTLE FAST IN
MOVING THINGS OUT TOO QUICKLY THIS FAR OUT.

GIVEN THE INCREASING AGREEMENT AMONG THE MODELS...STAYED FAIRLY
CLOSE TO THE CONSENSUS NUMBERS FOR TEMPS THROUGHOUT THE PERIOD. THIS
RESULTED IN HIGHS ON FRIDAY AND SATURDAY RUNNING ABOVE NORMAL
BEFORE SLIDING BACK TOWARDS CLIMO FROM SUNDAY ONWARD. AFTER A MODEST
RIDGE/VALLEY SPLIT THURSDAY NIGHT...LOWS LOOK TO REMAIN WITHIN REACH
OF NORMAL THROUGHOUT THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 150 PM EDT WED AUG 1 2012

EXPECT SOME ISOLATED CONVECTION TO POP UP THROUGH THE REST OF THIS
AFTERNOON BEFORE DISSIPATING BY DUSK. ANY STORMS WILL BRING IFR
CONDITIONS OR WORSE...BUT GENERALLY LESS THAN 15 MINUTES OVER A GIVEN
LOCATION. GIVEN THE ISOLATED COVERAGE...WILL CONTINUE TO NOT MENTION
THESE AT THE TAF SITES.  FOG WILL LIKELY FORM IN THE VALLEYS
TONIGHT...AND HAVE INCLUDED TEMPORARY IFR CONDITIONS FOR LOZ AND
SME...OTHERWISE VFR CONDITIONS WILL PREVAIL THE MAJORITY OF THE TIME
THROUGH THE PERIOD. WEST WINDS BETWEEN 5 AND 10 KTS WILL BECOME
LIGHT AND VARIABLE BY DUSK.

STRAY CONVECTION CONTINUES TO SPARSELY AFFECT THE AREA EARLY THIS
MORNING. THIS SHOULD CLEAR UP BY 14Z. OTHERWISE...VFR CONDITIONS WILL
DOMINATE THROUGH THE PERIOD. EXPECT TO SEE SOME PATCHY DENSE VALLEY
FOG LATE TONIGHT AND INTO EARLY THURSDAY MORNING...BUT THE MAIN TAF
SITES SHOULD REMAIN CLEAR. OUTSIDE OF ANY STRAY THUNDERSTORMS
TODAY...THE WINDS WILL BE LIGHT AND VARIABLE THROUGH THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GEOGERIAN
LONG TERM....MB
AVIATION...GEOGERIAN
Hazardous weather outlook, Aug 1, 11:03 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1103 AM EDT WED AUG 1 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1103 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW STORMS MAY
APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WIND BEING THE
BIGGEST THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDICES ON THURSDAY AND FRIDAY WILL TOP OUT BETWEEN 95 AND 100
DEGREES.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY THROUGH MONDAY.
THE STORMS ON FRIDAY...SATURDAY...AND SUNDAY COULD PRODUCE LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF/GEOGERIAN

In the hours before

Special weather statement, Aug 1, 3:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT WED AUG 1 2012

KYZ113-115-011945-
KNOTT-PERRY-
327 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345
PM EDT WEDNESDAY AFTERNOON...

   SOUTHWESTERN KNOTT AND
   NORTH CENTRAL PERRY.

AT 327 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FISTY...OR 7
MILES NORTHEAST OF HAZARD...MOVING EAST AT 25 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

KAS
Local storm report, Aug 1, 3:41 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             2 ESE HINDMAN           37.32N 82.95W
08/01/2012  E0.88 INCH       KNOTT              KY   PUBLIC

&&

TBREWER
Special weather statement, Aug 1, 3:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
347 PM EDT WED AUG 1 2012

KYZ088-115-118-012015-
LETCHER-PERRY-HARLAN-
347 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 415
PM EDT WEDNESDAY AFTERNOON...

   SOUTHWESTERN LETCHER...
   SOUTHEASTERN PERRY AND
   NORTHEASTERN HARLAN.

AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DIANE...OR 16
MILES NORTHEAST OF HARLAN...MOVING EAST AT 25 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:17 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher43 min
Aug 1, 3:43 PM EDTSevere Thunderstorm WarningJKLMartin62 min
Aug 1, 4:12 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher18 min
Aug 1, 4:17 PM EDTSevere Thunderstorm WarningJKLBell13 min
Aug 1, 4:40 PM EDTSevere Thunderstorm WarningJKLKnott, Perry35 min
Aug 1, 4:43 PM EDTSevere Thunderstorm WarningJKLMartin, Pike47 min
Aug 1, 5:17 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry43 min
Aug 1, 5:41 PM EDTAreal Flood AdvisoryJKLPike79 min
Aug 1, 5:45 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry30 min
Aug 1, 5:47 PM EDTAreal Flood AdvisoryJKLHarlan, Letcher, Perry103 min
Aug 1, 6:31 PM EDTAreal Flood AdvisoryJKLLetcher, Perry89 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.